MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventrio ST; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventrio ST; Surgical Mesh
Catalog Number 5950060
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Wound Dehiscence (1154); Adhesion(s) (1695); Obstruction/Occlusion (2422)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6)2012 - patient was diagnosed with incarcerated umbilical hernia thereby underwent open repair with implant of ventralex st (device 1).Per op notes, "a incision was made in the area of hernia to the fascia.The hernia sac was identified and the contents were reduced.Adhesions were taken down to free up the preperitoneal space.A ventralex st (device 1) was placed in the preperitoneal space and sutured." (b)(6)2017 - patient was diagnosed with recurrent incarcerated umbilical hernia and abdominal pain thereby underwent open repair with excision of ventralex st (device 1) and implant of ventrio st (device 2).Per op notes, "a midline incision was made below the umbilicus.The fascia was incised and fat was lifted up.The hernia defect was noted superior to the incision, the old mesh (device 1) was noted.Adhesions were lysed.The umbilicus was excised and removed.The hernia sac was opened, and the prior mesh (device 1) was excised and removed entirely.The hernia contents were released.A ventrio st (device 2) was placed and sutured." (b)(6)2017 - patient was diagnosed with wound dehiscence thereby underwent open repair.Per op notes, "the staples from the prior surgery were removed.The dehisced tissue and pannus were excised.Necrotic fat was also excised.The wound was irrigated and wound vac was placed." (b)(6)2019 - patient had small bowel obstruction and adhesions.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2016) is considered to be a best estimate.This emdr represents the ventrio st (device 2).An additional supplemental emdr was submitted to represent the ventralex st (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Ventrio ST
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50582079
Report Number1213643-2026-01147
Device Sequence Number10196669
Product Code FTL
UDI-Device Identifier00801741031557
UDI-Public(01)00801741031557(17)180628(10)HUAS2124
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2018
Device Catalogue Number5950060
Device Lot NumberHUAS2124
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale